C.R. BARD, INC. (BASD) -3006260740 POWERPICC 4F SL MAX BARRIER PLUS W/GUARDIVA, PROBE COVER & BELDAR NEEDLE GUIDES; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Back to Search Results |
| Model Number |
N/A |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/17/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
Event or Problem Description
It was reported by the customer that, "vast was not able to flush the line.Picc was placed on (b)(6) 2024 by vast.On (b)(6) 2024 vast was contacted by health professional with home health about the line being occluded even after cathflo was done.The patient came in on (b)(6) with his daughter to have it de clotted or replaced.The line had a securacath securement device that was placed at the time the line was placed.Vast was not able to flush the line when he arrived.The patient reported that the line was positional for the last few days and he had to keep his arm straight and turn the arm toward his body as much as he could to get the line to flush.He did report that the line would return blood but not flush.Vast could not get blood return or flushing when he came in.Vast removed the lid from the securacath and the picc was not laying in the channel where it should be but laying on top of the blue columns meant to hold the line in place.The picc was flattened from 0 to 1 cm where the device was at and there was a slight kink just proximal to the securacath at the 1 cm mark.Vast nurse pulled the line out by 1 cm and the picc flushed and returned blood easily.The securacath was removed without complication.The picc was dressed with a stat lock and as the patient moved his arm to his side the picc stopped working again.So, the dressing was removed to see what was going on.As the line was flushed while it was occluded vast nurse can see that the saline was leaking from the insertion site almost immediately after flushing.So vast removed the line.The line did not slide out easily as usual, but i had to pull with more force than normal.But all 40cm of the picc was removed intact.When the line was inspected a well-defined crease could be seen between the 6 and 7 cm marks.Vast nurse suspects this was the kink that was preventing the functioning of the line.Vast nurse flushed the line, and it flushed well after removal but if part of the line was occluded and it is flushed, saline sprayed out of a crack located in the well-defined crease between the 6 and 7 cm markings.In short vast nurse believes the kink (between 6 and 7cm marks) was preventing the proper functioning of the line.The patient is a very active individual and had a hard time staying still while the line was troubleshooted.A lot of movement in the arm can cause a "pistoning" effect at the insertion site.But with the securacath doing it's job so well, that "pistoning" force met a hard stop and likely caused the kink in the line.Vast nurse also believes that the securacath was mistakenly maneuvered by nursing due to the improper way the line was laying in the device.The line was further improperly dressed as a stat lock was applied to the wings along with the securacath which is not necessary.Not sure what caused the crack or rupture of the line.It could have been forceful flushing in effort to de clot the line, or a defect in the material.Health professional with securacath was contacted and she has initiated further education for home health staff with a clinical specialist." additional information received 08/08/2024: this event was a rupture of the line.The line was removed without complication and the patient got a midline to replace the faulty picc.
Event or Problem Description
It was reported by the customer that, "vast was not able to flush the line.Picc was placed on (b)(6) 2024 by vast.On (b)(6), vast was contacted by health professional with home health about the line being occluded even after cathflo was done.The patient came in on (b)(6) with his daughter to have it de clotted or replaced.The line had a securacath securement device that was placed at the time the line was placed.Vast was not able to flush the line when he arrived.The patient reported that the line was positional for the last few days and he had to keep his arm straight and turn the arm toward his body as much as he could to get the line to flush.He did report that the line would return blood but not flush.Vast could not get blood return or flushing when he came in.Vast removed the lid from the securacath and the picc was not laying in the channel where it should be but laying on top of the blue columns meant to hold the line in place.The picc was flattened from 0 to 1 cm where the device was at and there was a slight kink just proximal to the securacath at the 1 cm mark.Vast nurse pulled the line out by 1 cm and the picc flushed and returned blood easily.The securacath was removed without complication.The picc was dressed with a stat lock and as the patient moved his arm to his side the picc stopped working again.So, the dressing was removed to see what was going on.As the line was flushed while it was occluded vast nurse can see that the saline was leaking from the insertion site almost immediately after flushing.So vast removed the line.The line did not slide out easily as usual, but i had to pull with more force than normal.But all 40cm of the picc was removed intact.When the line was inspected a well-defined crease could be seen between the 6 and 7 cm marks.Vast nurse suspects this was the kink that was preventing the functioning of the line.Vast nurse flushed the line, and it flushed well after removal but if part of the line was occluded and it is flushed, saline sprayed out of a crack located in the well-defined crease between the 6 and 7 cm markings.In short vast nurse believes the kink (between 6 and 7cm marks) was preventing the proper functioning of the line.The patient is a very active individual and had a hard time staying still while the line was troubleshooted.A lot of movement in the arm can cause a "pistoning" effect at the insertion site.But with the securacath doing it's job so well, that "pistoning" force met a hard stop and likely caused the kink in the line.Vast nurse also believes that the securacath was mistakenly maneuvered by nursing due to the improper way the line was laying in the device.The line was further improperly dressed as a stat lock was applied to the wings along with the securacath which is not necessary.Not sure what caused the crack or rupture of the line.It could have been forceful flushing in effort to de clot the line, or a defect in the material.Health professional with securacath was contacted and she has initiated further education for home health staff with a clinical specialist." additional information received 08/08/2024: this event was a rupture of the line.The line was removed without complication and the patient got a midline to replace the faulty picc.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a split in the catheter was confirmed.The product returned for evaluation was one 4 fr s/l powerpicc.The investigation findings are consistent with damage accumulated through flexural fatigue.Flexural fatigue occurs due to cyclic kinking of the catheter tube in which physiological, placement, usage, and mechanical factors may gradually form a crack(s) in the catheter.The returned product sample was evaluated and a split was observed between the 6 cm and 7 cm depth marker.The catheter split contained physical features associated with material fatigue, and the characteristics observed which supported this type of failure included: damage which was circumferentially aligned fracture edges which were rounded and polished due to repeated material wear 'c' shaped impressions leading into the fracture site which are consistent with material buckling due to movement which caused the fracture edges to be pressed together overall elliptical shape to the fracture cross-section (a result of repeated kinking of the tubing).An examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.The damage location suggested that catheter securement, access and maintenance techniques may have contributed.This complaint will be recorded for future trending and monitoring purposes.